MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371)
Date of Event 07/23/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and composix e/x.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x which was implanted on (b)(6) 2009.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol mesh - composix e/x (device #2).An additional emdr was submitted to represent the bard/davol 3dmax mesh(device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and composix e/x.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x which was implanted on (b)(6) 2009.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2004 ¿ patient was diagnosed with ventral in lower quadrants thereby underwent laparoscopic repair with implant of one 3dmax mesh (device #1) and two synthetic mesh.Per operative notes, ¿ in left lower quadrant, hernia was noted around the previously placed mesh.The hernia was reduced and 3dmax mesh (device #1) was placed in left side and sutured.The right lower quadrant hernia was reduced and two synthetic meshes were placed and sutured.¿ (note: the previously placed mesh was unknown) (b)(6) 2009 ¿ patient was diagnosed with incarcerated umbilical hernia with partial bowel obstruction thereby underwent laparoscopic repair with implant of composix e/x mesh (device #2).Per operative notes, ¿incarcerated umbilical hernia with omentum and colon stucked in hernia was noted.Adhesions were reduced and composix e/x mesh (device #2) was placed in the peritoneal cavity and sutured.¿ (b)(6) 2014 - patient was diagnosed with recurrent left inguinal hernia with contracted mesh (device #1) thereby underwent robotic assisted laparoscopic repair with removal of mesh composix e/x (device #1) and partial removal of 3dmax mesh (device #2) and implant of unknown mesh.Per operative notes, ¿ the adhesions from previous meshes (device #1 and #2) were taken down.The mesh (device #2) in epigastrium was completely excised.In left groin, the mesh (device #1) was contracted with hernia.The mesh (device #1) was partially removed and defect was closed with sutures, a synthetic mesh was placed.¿ (note: the mesh implanted in this procedure is unknown).

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10151304
Report Number1213643-2020-05760
Device Sequence Number2318727
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(10)41DLDP15
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123680
Device Lot Number41DLDP15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/13/2020
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age61 YR
Patient SexFemale